Advertisement

Reactions Weekly

, Volume 1737, Issue 1, pp 24–24 | Cite as

Alprazolam withdrawal

Catatonia: case report
Case report
  • 30 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 50-year-old man developed catatonia following withdrawal of alprazolam used for general anxiety disorder and major depressive disorder.

The man, who had a history of general anxiety disorder and major depressive disorder, presented to the emergency department with immobility, mutism and altered mental status. He was not responsive to verbal instructions and was not able to reveal any history. He was provisionally diagnosed with cerebrovascular accident (CVA). During hospitalisation, laboratory examination showed : pulse rate 84 beats/minute, RR 16 breaths/minute, temperature 97.8°F, BP 154/88mm Hg and oxygen saturation of 99% on room air. During the initial examination, he was somnolent, tremulous and showed extreme negativism. He exhibited bilateral ptosis, bilateral facial...

Reference

  1. Iyengar S, et al. Catatonia due to alprazolam withdrawal. BMJ Case Reports 11: No. 1, 14 Dec 2018. Available from: URL: http://doi.org/10.1136/bcr-2018-227175 - USA

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations